MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER LS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER LS GUIDE WIRE
Model Number 1005351H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the circumflex artery.The whisper ls guide wire was advanced into the patient anatomy and crossed to the target lesion.An unspecified intravascular ultrasound (ivus) catheter was placed.During removal of the ivus catheter, resistance was noted; however, it was unknown if the resistance was between the ivus catheter and the patient anatomy, or with the ivus catheter and the guide wire.Force was applied to remove the ivus catheter and the guide wire separated.The ivus catheter and the guide wire were removed as a single unit and all segments of the separated guide wire were removed.There was no adverse patient effect.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported separation was confirmed.The reported difficulty to remove was not confirmed due to device condition.Additionally, the guidewire was noted to have a bent and kinked core and polymer coating, and torn material.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the intravascular ultrasound (ivus) catheter and guidewire resulted in the reported difficulty to remove.Manipulation of the device resulted in the noted bent core, polymer coating, kinked core, and torn material and ultimately resulted in the reported separation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
HI-TORQUE WHISPER LS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11038237
Report Number2024168-2020-10697
Device Sequence Number1047303
Product Code DQX
UDI-Device Identifier08717648037740
UDI-Public08717648037740
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number1005351H
Device Catalogue Number1005351H
Device Lot Number0050571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer01/04/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date01/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTRAVASCULAR ULTRASOUND (IVUS)